Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 15, 2007, 12:15 PM CDT for Jackson Parish, Winn Parish, Louisiana. It took effect at Jun 15, 2007, 12:22 PM CDT. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2007, 12:15 PM CDT (17:15 UTC)
- In effect from
- Jun 15, 2007, 12:22 PM CDT
- Expired
- Jun 15, 2007, 2:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Jackson Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:30 PM CDT | FLASH FLOOD | 6 Ne Dodson, LA | US 167 N...LA 505...AND MULTIPLE PARISH ROADS IN THE GARRS MILL COMMUNITY NEAR THE JACKSON-WINN PARISH LINE UNDER HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 151722
FFWSHV
LAC049-127-151915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 215 PM CDT
* AT 1210 PM CDT...WEATHER SPOTTERS REPORTED FLASH FLOODING ACROSS
HIGHWAY 167 FROM THUNDERSTORM ACROSS WESTERN JACKSON AND NORTHERN
WINN PARISHES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
3 TO 4 INCHES OF RAIN HAVE FALLEN SINCE 11 AM OVER SOUTHWESTERN
JACKSON PARISH...NEAR THE CITY OF JONESBORO. STORM SPOTTERS HAVE
REPORTED THAT MANY ROADS IN JONESBORO...ESPECIALLY ALONG UNITED
STATES HIGHWAY 167...ARE COVERED IN SEVERAL INCHES OF WATER.
DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...AND ADDITIONAL
2 TO 3 INCHES OF RAIN WILL BE POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUITMAN...
KELLEYS...INDIAN VILLAGE...HODGE...EROS...EAST HODGE...NORTH
HODGE...CHATHAM AND CARTWRIGHT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3199 9288 3199 9232 3233 9231 3239 9242
3251 9243 3245 9277 3224 9276 3216 9281
3215 9291
$$
BUTTS1 follow-up statement
000
WGUS74 KSHV 151812
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 PM CDT FRI JUN 15 2007
LAC049-127-151915-
JACKSON LA-WINN LA-
108 PM CDT FRI JUN 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR WINN
AND JACKSON PARISHES...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 8 MILES SOUTHEAST OF JONESBORO. ADDITIONAL THUNDERSTORMS
EXTENDED SOUTHWEST TOWARD GOLDONNA. ALL STORMS WERE MOVING EAST
AROUND 10 MILES AN HOUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RINGWOOD...NEW HOPE...SIKES...HICKORY VALLEY...KELLEYS...INDIAN
VILLAGE...EROS...CHATHAM AND CARTWRIGHT.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. THERE HAVE BEEN NUMEROUS REPORTS OF FLOODED ROADWAYS
IN AND AROUND THE CITY OF JONESBORO. UNITED STATES HIGHWAY 167
BETWEEN HODGE AND JONESBORO REMAINS CLOSED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3199 9288 3199 9232 3233 9231 3239 9242
3251 9243 3244 9277 3224 9276 3216 9281
3215 9291
$$
BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:55 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 15, 10:55 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 AM CDT FRI JUN 15 2007 .DISCUSSION... MADE SOME ADJUSTMENTS FOR T/TD GRIDS TO MATCH OB TRENDS. A SLIGHT TWEAK OR TWO ON HIGH TEMP GRID AS WELL. A BIT OF DRY SLOT OVER THE WEST FOR NOW...BUT IT WILL NOT MIX OUT MUCH. STILL LOTS OF CLOUDS...BUT THE WARMEST TEMPS WILL LIKELY FOUND HERE LATER THIS AFTERNOON...WHICH WILL ALSO BE BREADING GROUND FOR NEW ACTIVITY. ON GOING SHOWER AND THUNDERSTORM ACTIVITY LIFTING OVER NE CORNER OF CWA...WITH REDEVELOPMENT ALONG THE BACK EDGE FROM IDABEL...TO LINDEN TEXAS...TO SHREVEPORT. THIS WILL CONTINUE TO EASE OUT OF THE PICTURE DURING THE EARLY AND MID AFTERNOON. MEANWHILE NEW DEVELOPMENT LIKELY TO FEATHER DOWN FARTHER WEST INTO NORTHEAST TEXAS LATTER TODAY WITH SOME BREAKS AND HEATING. SOUTHERN FRINGE LOWEST POPS FOR NOW...BUT THE EVOLUTION OF A NEW MCS TIED TO ENERGY PROGGED TO ROTATE AROUND MAIN LOW STRETCHED OUT ALONG THE TX/OK RED RIVER VALLEY. I THINK WILL SEE INCREASED POPS OVER SOUTH BY TONIGHT. UPDATED PRODUCTS ON THE WAY. /24/ && .AVIATION... WATER VAPOR IMAGERY AND SUBJECTIVE ANALYSIS CONTINUE TO INDICATE AN UPPER-LEVEL LOW SPINNING OVER SOUTHERN OKLAHOMA THIS MORNING. IT STILL LOOKS AS IF THE FEATURE WILL SLOWLY MOVE EAST AND SOUTH... EVENTUALLY PLOPPING ITSELF IN FAR NORTHERN TEXAS BY SATURDAY MORNING. I WILL BASE THE FIRST COUPLE OF HOURS /AT LEAST/ ON OBSERVED RADAR TRENDS. IN GENERAL...EXPECT MOST OF THE CONVECTION EARLY IN THE FORECAST TO REMAIN OVER EASTERN TERMINALS. ADDITIONAL SHRA/TSRA DEVELOPMENT IS EXPECTED ACROSS THE KTYR...KGGG...AND KLFK AREAS BEFORE 16/0000 UTC AS ANOTHER BIT OF ENERGY ROUNDS THE BASE OF THE UPPER TROUGH. CIGS AND VSBYS WILL BE QUITE TRICKY...WITH MVFR OR LOWER FLIGHT CATEGORIES EXPECTED...ESPECIALLY IN PRECIPITATION AREAS. /21/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 70 89 71 / 70 40 40 20 MLU 89 68 91 69 / 70 30 30 20 DEQ 84 68 87 68 / 70 50 50 40 TXK 85 69 88 70 / 70 40 40 30 ELD 83 68 91 68 / 90 30 30 20 TYR 87 70 87 71 / 60 50 50 40 GGG 87 70 88 70 / 60 50 40 30 LFK 90 70 90 70 / 40 30 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/21
Hazardous weather outlook, Jun 15, 11:47 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT FRI JUN 15 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1147 AM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE LIKELY ACROSS MUCH OF THE FOUR STATE AREA TODAY. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER OKLAHOMA WILL DRIFT SLOWLY SOUTHWARD INTO NORTH TEXAS TONIGHT. DAYTIME HEATING AND LEFTOVER OUTFLOW BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...WILL PROVIDE THE LIFT NEEDED FOR THIS NEW DEVELOPMENT. A FEW ISOLATED STORMS MAY POSSIBLY BECOME SEVERE THIS AFTERNOON OR EARLY EVENING WITH STRONG DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...THE AIR MASS OVER THE FOUR STATE AREA REMAINS SATURATED...ADDING TO THE INCREASED RISK OF LOCALLY HEAVY RAINFALL. ANY NEW THUNDERSTORMS THAT DEVELOP WILL LIKELY BE SLOW MOVING...PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN SHORT PERIODS OF TIME. THUS...LOCALIZED FLOODING MAY RESULT IN PREVIOUSLY RAIN SOAKED AREAS...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. SOME OF THESE THUNDERSTORMS MAY BEGIN TO DIMINISH SHORTLY AFTER SUNSET...BUT SOME OF THE ONGOING ACTIVITY MAY LINGER ALL EVENING OR EVEN INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS WILL PERSIST THIS WEEKEND...AS THE UPPER LOW REMAINS NEARLY STATIONARY OVER NORTHCENTRAL TEXAS. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR DRAINAGE AREAS. THE UPPER LOW IS EXPECTED TO WEAKEN AS IT EJECTS NORTHEAST ACROSS THE REGION MONDAY...ALTHOUGH WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TUESDAY AS A WEAK COOL FRONT APPROACHES THE FOUR STATE AREA. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:53 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Winn | 67 min |
| Jun 15, 2:02 PM CDT | Flash Flood Warning | SHV | Winn | 118 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.